Health

Experimental medicine vs Alzheimer, Lecanemab, under the magnifying glass

A patient who was under treatment with the experimental medicine against Alzheimer’s, lecanemab died after suffering numerous brain hemorrhagesduring treatment with tissue activator (tPA), which is used for acute ischemic embolism.

A report on the case indicates that the high number and the different dimensions of the brain hemorrhages were a unusual complication of tPA treatment, which increases the possibility that the brain hemorrhages and necrotization of blood vessels are related to lecanemab.

Letter in the New England Journal of Medicine

According to the Medscape portal, the report appeared as a letter in the New England Journal of Medicine on January 4. It notes that there had already been reports of two deaths during phase 3 of clinical trial of this medicine and the current case could be one of them

Mescape reports that the United States Food and Drug Administration (FDA) has already ordered a priority review for lecanemab

When detailing the case of the numerous brain hemorrhagesthe letter’s authors, who are members of Northwestern University Chicago School of Medicine, noted that the patient, who was 65 years old of age, she was taken to the emergency room 30 minutes after presenting an acute ischemic embolism.

The patient had already participated in the phase three of the clinical trial of Lecanemab. Previously she had received 3 intravenous infusions of lecanemab (one infusion every 2 weeks), the last of which occurred 4 days before the embolism.

Eighty-one days before the stroke, he had undergone a magnetic resonance of the head, which showed moderate blood vessel disease, without hemorrhage, inflammation, or amyloid-related abnormalities

A computed tomography scan was also performed in the left temporal-parental region in which an arterial occlusion was detected but no hemorrhage.

The patient had no contraindications on thrombolysis and was within the conventional treatment time.

After 8 mg of tPA was administered and within 50 minutes of the infusion, the blood pressure started to rise and the infusion was stopped.

Then there was a tomography that showed numerous hemorrhages multifocal and there was no systemic bleeding.

Source link

Related Articles

Leave a Reply

Your email address will not be published. Required fields are marked *

Back to top button